MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116321
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an inguinal hernia repair on (b)(6) 2022, the right-sided bard / davol 3dmax mid mesh was mistakenly implanted on the patient's left side which was marked for a right-side repair.It was reported that the surgeon flipped the mesh over, so the medial marker was still pointed medially.As reported, the surgeon chose to leave the mesh implanted.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during an inguinal hernia repair, a right-sided 3dmax mid mesh was mistakenly implanted on the patient's left side.The 3dmax mid mesh is an anatomically shaped implant intended for left/right side inguinal repair.The mesh has a medical marker to assist in placing in the appropriate location.As reported the surgeon flipped the mesh so that the anatomical shape was inverted to fit the anatomy and the medial marker was pointed medially.Based on the information provided this is a use related error with no malfunction of the device.This products packaging (inner and outer) is labeled for its intended use (left/right).Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) released for distribution in may, 2022.

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15624511
Report Number1213643-2022-00651
Device Sequence Number15070535
Product Code FTL
UDI-Device Identifier00801741200786
UDI-Public(01)00801741200786
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0116321
Device Lot NumberHUGRAB09
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown